Post treatment ADHD or other behavioral issues

Kim - posted on 07/09/2009 ( 2 moms have responded )

10

20

2

Hi new friends!



Gotta question for you all. Have you noticed an increase in ADD/ADHD or other behavorial/mental health issues with your children while on or after treatment concluded? We are having issues w/ our nearly 10 yo son who is 2.5 years post treatment for Hodgkin's Disease. No radiation, just chemo and only 4 rounds at that. He had 8 cm of bulky mass in his neck after 5 cm was removed via surgery. He was diagnosed w/ the rarest but easiest to treat of all the lymphomas. So we were so blessed there. But this behavioral stuff is HARD!!!!



Thanks,

Kim

Fairfax, VA

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

2 Comments

View replies by

Josee - posted on 02/09/2011

11

23

2

My son has been off treatment now for three years and I agree his adhd and developmental delays have gotten worse since. I have days were I wonder if I am dealing with all of this properly and am I doing what it right to help him with the behavioral stuff. I get very frustrated at times and just give in so that it is not so hard. He also only had chemo no radiation. He has NF1 which are tumors that attack the nervous system and is terminal. He has been fighting for 7 years and will need chemo again but his behavior only got worse after his first round of chemo. I completely understand what you are saying and have been told that chemo can do that to some children as well as affect there brain capacity and cause learning disabilities by his Phychiatrist. They ran tests after treatment to determine what effects the chemo had on his brain and has been recently diagnosed with mild mental retardation. Just hang in there you are a great mom doing what ever it takes to care for your son and he is lucky to have you. As well keep writing here for support I find it really helps.

Josee
Kingston, ON Canada

Deb - posted on 09/05/2009

1

4

1

Hi Kim

My son,who has been undergoing treatment for ALL(luekaemia) since Sept 2006 and is due to finish his maintenance chemo in 3 months has been diagnosed with PDD-NOS which is on the Autism Spectrum Disorder.I have asked the same question as you,and a paediatrition did say it is possible that the treatment could cause .I agree with you the behavioral stuff can be just as hard as the medical stuff.My boy who is 6 yo is struggle with adjusting to school.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms